# SDR ABXA00454

- Difficulty date: May 19, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N845AX
- Make and model: Doug DC-8-61
- Aircraft serial: 46157
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Mech
- Condition: Lack Of Lube
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WHEN LANDING GEAR RETRACTED, HEARD LOUD RUMBLING NOISE FROM NOSE GEAR AREA.  ALL RETRACTION INDICATIONS WERE NORMAL.  RECYCLED GEAR THREE TIMES WITH SAME RESULT.  GEAR FAILED UPLATCH CHECK.  AIR TURNED BACK TO ONT.  NOSE LANDING GEAR DOOR WAS OPEN ON TAXI-IN.  INSPECTED AND LUBRICATED NOSE LANDING GEAR CABLES AND LINKAGE.  NO DEFECTS NOTED.  PERFORMED NOSE GEAR OPERATIONAL CHECK.  GEAR AND DOORS OPERATED PROPERLY.  UPLATCH CHECK WAS GOOD IAW DC8 MM 32-31-6.
